Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Norman, OK

July 26, 2021Kiowa County, Oklahoma

NWS Norman, OK issued this special weather statement at Jul 26, 2021, 3:49 AM CDT for Kiowa County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2021, 3:49 AM CDT (08:49 UTC)
Expired
Jul 26, 2021, 4:30 AM CDT
In force
41 min
Issued by
NWS Norman, OK

County Kiowa County, OK

The radar

The Altus AFB radar (KFDR), 82 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.8 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2021-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 752 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2021-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
752 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
2129 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

510 
WWUS84 KOUN 260849
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
349 AM CDT Mon Jul 26 2021
 
OKZ022-035-260930-
Kiowa OK-Washita OK-
349 AM CDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Kiowa and
southeastern Washita Counties Until 430 AM CDT...

AT 345 AM CDT, a strong thunderstorm was located 5 miles northwest of
Gotebo, moving north at 5 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter... 
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage... 
Heavy rain can lead to reduced visibility... 
Frequent cloud to ground lightning... 

Locations impacted include...
Mountain View and Gotebo. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3494 9875 3511 9904 3526 9898 3522 9869
TIME...MOT...LOC 0845Z 202DEG 5KT 3515 9891 

$$

03

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jul 25, 10:55 PM CDT, 4 hours 54 minutes earlier.

Area forecast discussion, Jul 25, 10:55 PM CDT, 4 hours 54 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1055 PM CDT Sun Jul 25 2021

...New AVIATION...

.SHORT TERM...
(This evening through Monday)
Issued at 232 PM CDT Sun Jul 25 2021

The main focus in the short term continues to be the challenge
of where corridors of the greatest convective coverage will be. The
greatest weather impact in the short term will be dangerous heat.
Uncertainties are covered below in detail.

The lesson from today is one we've seen play out in these type
patterns repeatedly. Subtle difficult to resolve mesoscale forcing
(often in the mid levels) amidst a very moist environment tends to
overachieve with coverage of convection. We think it is necessary
for higher precipitation probabilities and a broader approach
through at least Monday given anomalous moisture and mesoscale
forcing present. This will inevitably lead to some over-
forecasting but ultimately we feel it's better service in this
pattern. The alternate is to adhere to statistically-calibrated
NBM guidance which is built from an aggregate of scenarios across
a broad climatological range, rather than this specific forecast
challenge that we deal with periodically each summer in our
region.

Cold pool/outflow from Kansas convection is currently forcing
deeper/more intense convection near the Kansas border, and this
should continue into northern Oklahoma through the rest of the
day as it interacts with an unstable environment. Post-outflow
northeasterly winds will be stronger, and temperatures will be
cooler upon its passage, ending the dangerous heat across the
northern end of the ongoing Heat Advisory. Isolated convection
may occur further south on the flanks of residual cold pool from
over-achieving midlevel convection this morning. One convective
cell recently developed and dissipated quickly near El Reno,
resulting in a 41 mph gust at the El Reno mesonet. This behavior
may be expected to continue this afternoon, primarily from near
Enid down to the west sides of OKC metro and southwestward toward
Altus and Quanah. That's where the greatest coverage is expected.
Weak tropospheric flow should result in short-lived convection,
but the thermodynamics are favorable for brief strong wind gusts
upon their collapse.

We used 90th percentile blended (NBM) guidance for dew points since
the last couple of days much of the guidance continues to run too
low compared to the observations. This gives marginally supportive
heat indices for a Heat Advisory eastern portions of the forecast
area. Using wet bulb globe temperatures as a nudger, light winds
are expected to push values into the "high" or "extreme" category.
We will be conservative with the northern extent of the Heat
Advisory given uncertainties with regards to ongoing convection
and/or remnant outflow that could suppress temperatures tomorrow
afternoon.

BRB

&&

.LONG TERM...
(Monday night through next Saturday)
Issued at 232 PM CDT Sun Jul 25 2021

Anomalous moisture will be present Tuesday morning (~2.00"
precipitable water indicated in model guidance). Again, it won't
take much forcing for some convection given the moisture magnitude
and some models hint at this. We have raised them above blended
guidance (NBM) sub-mentionable probabilities. Impetus from
convection could be remnant outflow and or subtle perturbation in
the mid levels that will probably be present but are difficult to
resolve at this time range. The greatest chances of this coming
together yielding at least isolated convection are across
southern Oklahoma or north Texas, and this is where we have low
(~20%) probabilities.

A drier and hotter pattern with dangerous heat will be the focus
from midweek onward. If models continue to bias low on dew points,
concerns could arise sooner and across a broader area (not just
confined to eastern sections). The broad ridging features highest
midlevel height anomalies across the northern Rockies and northern
Plains into Canada, and a weak flow regime that's less favorable
for excessive heat for us. Thus, 2-m temperature anomalies in
Oklahoma should be around 5 degrees above climatology.

Although the forecast is dry for now, we'll still be moist enough
that any small-scale westward moving perturbation could aid in
some convective development. Once confidence increases in this
potential scenario, forecast adjustments to include low
precipitation chances may become necessary.

BRB

&&

.AVIATION...
(06Z TAFS)
Issued at 1052 PM CDT Sun Jul 25 2021

Primarily VFR conditions expected. Scattered SHRA and TSRA appears
possible for at least the first few hours of the forecast,
although intensity and coverage should decrease with time.
Overall, winds will remain light outside of thunderstorm outflows.

&&

.UPPER AIR...
Issued at 232 PM CDT Sun Jul 25 2021

A sounding is planned for 12z Monday 7/26 given uncertainty and
low predictability of this pattern. A sounding is also planned
for 12z on Tuesday 7/27 since a daily precipitable water record
may be exceeded per current model guidance.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  74  92  75  96 /  40  30  20  20
Hobart OK         73  94  73  98 /  40  30  20  20
Wichita Falls TX  73  98  75 100 /  20  20  20  20
Gage OK           70  92  72  97 /  40  30  20  10
Ponca City OK     73  90  74  94 /  30  30  20  10
Durant OK         75  98  76  98 /  10  10  10  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from noon to 7 PM CDT Monday for OKZ031-032-
     040>043-046>048-050>052.

TX...None.
&&

SHORT TERM...12
LONG TERM....12
AVIATION...11
Hazardous weather outlook, Jul 25, 10:18 PM CDT, 5 hours 31 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1018 PM CDT Sun Jul 25 2021

OKZ004>048-050>052-TXZ083>090-261000-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1018 PM CDT Sun Jul 25 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Tonight...

.Thunderstorms...
Scattered showers and thunderstorms will remain possible across
the region through tonight. Gusty winds and heavy rain that could
lead to localized flooding are the main concerns.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
Thunderstorms will remain possible across portions of Oklahoma
Monday.

.Heat...
Hot and humid conditions will likely lead to triple digit heat
index values across much of the region this week.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jul 25, 10:33 PM CDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1033 PM CDT Sun Jul 25 2021

OKZ027-037>040-044-260415-
Grady OK-Tillman OK-Cotton OK-Stephens OK-Garvin OK-Comanche OK-
1033 PM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR southern Grady...northeastern
Tillman...northern Cotton...Stephens...southwestern Garvin and
southern Comanche Counties Until 1115 PM CDT...

AT 1031 PM CDT, strong thunderstorms were along a line extending from
6 miles south of Bradley to near Lawton to 5 miles south of
Indiahoma, moving southeast at 15 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Frequent cloud to ground lightning...

LAT...LON 3458 9733 3434 9816 3426 9869 3458 9888
      3464 9843 3486 9768
TIME...MOT...LOC 0331Z 323DEG 14KT 3479 9772 3459 9839 3454 9875

Zwink
Special weather statement, Jul 26, 1:53 AM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
153 AM CDT Mon Jul 26 2021

OKZ005-260730-
Woods OK-
153 AM CDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Woods County Until
230 AM CDT...

AT 149 AM CDT, a strong thunderstorm was located near Avard. This
storm was nearly stationary.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...

Locations impacted include...
Waynoka, Avard and Hopeton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3650 9882 3667 9892 3683 9882 3668 9855
TIME...MOT...LOC 0649Z 220DEG 2KT 3667 9880

Bunker
Special weather statement, Jul 26, 2:08 AM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
208 AM CDT Mon Jul 26 2021

OKZ010-260745-
Woodward OK-
208 AM CDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR southern Woodward County Until
245 AM CDT...

AT 207 AM CDT, a strong thunderstorm was located near Sharon, moving
northeast at 5 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3652 9927 3629 9903 3616 9937 3616 9941
      3627 9951
TIME...MOT...LOC 0707Z 230DEG 3KT 3630 9933

Bunker
Special weather statement, Jul 26, 3:49 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
349 AM CDT Mon Jul 26 2021

OKZ022-035-260930-
Kiowa OK-Washita OK-
349 AM CDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Kiowa and
southeastern Washita Counties Until 430 AM CDT...

AT 345 AM CDT, a strong thunderstorm was located 5 miles northwest of
Gotebo, moving north at 5 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...

Locations impacted include...
Mountain View and Gotebo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3494 9875 3511 9904 3526 9898 3522 9869
TIME...MOT...LOC 0845Z 202DEG 5KT 3515 9891

03

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 7:00 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Custer, Washita45 min
Jul 25, 7:34 PM CDTSevere Thunderstorm WarningOUNBeckham, Blaine, Caddo, Canadian, Custer, Kingfisher and 1 more41 min
Jul 25, 7:38 PM CDTAreal Flood AdvisoryOUNBlaine, Kingfisher3 hr
Jul 25, 7:43 PM CDTSpecial Weather StatementOUNCotton32 min
Jul 25, 8:07 PM CDTFlash Flood WarningOUNBeckham, Custer, Roger Mills, Washita3 hr
Jul 25, 8:12 PM CDTSevere Thunderstorm WarningOUNCuster, Dewey, Ellis, Roger Mills31 min
Jul 25, 8:14 PM CDTSpecial Weather StatementOUNCanadian, Custer, Washita46 min
Jul 25, 8:38 PM CDTSevere Thunderstorm WarningOUNWashita30 min
Jul 25, 9:08 PM CDTSpecial Weather StatementOUNCaddo37 min
Jul 25, 9:23 PM CDTSevere Thunderstorm WarningOUNCaddo, Grady25 min
Jul 25, 9:46 PM CDTSpecial Weather StatementOUNComanche, Stephens29 min
Jul 25, 10:30 PM CDTAreal Flood AdvisoryOUNGrady3 hr
Jul 25, 10:33 PM CDTSpecial Weather StatementOUNStephens42 min
Jul 25, 10:44 PM CDTAreal Flood AdvisoryOUNCaddo, Comanche3 hr
Jul 26, 1:53 AM CDTSpecial Weather StatementOUNWoods37 min
Jul 26, 2:08 AM CDTSpecial Weather StatementOUNWoodward37 min
Jul 26, 1:58 PM CDTSpecial Weather StatementOUNGarfield32 min
Jul 26, 2:07 PM CDTSpecial Weather StatementOUNGrant23 min
Jul 26, 2:39 PM CDTSpecial Weather StatementOUNOklahoma21 min
Jul 26, 2:44 PM CDTAreal Flood AdvisoryOUNCanadian, Oklahoma2 hr
Jul 26, 2:54 PM CDTSpecial Weather StatementOUNNoble21 min
Jul 26, 3:08 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Kingfisher, Logan, Noble and 1 more52 min
Jul 26, 3:36 PM CDTFlash Flood WarningOUNOklahoma4 hr
Jul 26, 3:58 PM CDTSpecial Weather StatementOUNKay, Logan, Noble, Oklahoma32 min
Jul 26, 3:59 PM CDTAreal Flood AdvisoryOUNGrant, Kay3 hr
Jul 26, 4:19 PM CDTSpecial Weather StatementOUNCleveland11 min
Jul 26, 4:22 PM CDTFlash Flood WarningOUNCanadian, Logan, Oklahoma3 hr
Jul 26, 4:31 PM CDTSpecial Weather StatementOUNKay, Logan, Noble, Oklahoma, Payne44 min
Jul 26, 5:14 PM CDTAreal Flood AdvisoryOUNLincoln, Logan, Oklahoma, Pottawatomie3 hr
Jul 26, 5:16 PM CDTSpecial Weather StatementOUNLincoln, Payne44 min
Jul 26, 6:25 PM CDTSpecial Weather StatementOUNHughes35 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.